Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 63, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 12, 2012, 3:05 AM PDT. It took effect at May 12, 2012, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 3:05 AM PDT (10:05 UTC)
- In effect from
- May 12, 2012, 1:00 PM PDT
- Expired
- May 12, 2012, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
779 WHUS76 KMTR 121005 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 305 AM PDT SAT MAY 12 2012 PZZ530-121815- /O.NEW.KMTR.SC.Y.0063.120512T2000Z-120513T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 305 AM PDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH THE GOLDEN GATE AND IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
717 WHUS76 KMTR 121545 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 845 AM PDT SAT MAY 12 2012 PZZ530-122345- /O.CON.KMTR.SC.Y.0063.120512T2000Z-120513T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 845 AM PDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH THE GOLDEN GATE AND IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
318 WHUS76 KMTR 122121 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 221 PM PDT SAT MAY 12 2012 PZZ530-130300- /O.CON.KMTR.SC.Y.0063.000000T0000Z-120513T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 221 PM PDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT WILL CONTINUE INTO THIS EVENING. THE STRONGEST WINDS ARE EXPECTED THROUGH THE GOLDEN GATE AND IN THE VICINITY OF ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 11:30 PM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 11, 11:30 PM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1130 PM PDT FRI MAY 11 2012
.DISCUSSION...AS OF 9:00 PM PDT FRIDAY...LIGHT SOUTHERLY WINDS
OVER THE NEAR-SHORE COASTAL WATERS PUSHED A SHALLOW FOG BANK FROM
SOUTH TO NORTH UP OUR COAST TODAY. THE RESULT WAS COOLER
TEMPERATURES TODAY AT MANY COASTAL LOCATIONS...MOST NOTABLY IN SANTA
CRUZ WHERE AFTERNOON TEMPERATURES WERE HELD IN THE LOWER 60S. THE
MARINE LAYER WAS QUITE SHALLOW TODAY AND ONSHORE FLOW WEAK.
THUS...INLAND AREAS WERE MOSTLY ISOLATED FROM ANY MARINE AIR
INFLUENCE. IN FACT...MOST INLAND AREAS SAW WARMER TEMPERATURES
TODAY DUE TO SUBSIDENCE WARMING UNDER A BUILDING UPPER RIDGE. A
FEW OF THE WARMER INLAND VALLEY LOCATIONS SUCH AS LIVERMORE...SAN
JOSE...AND PINNACLES REACHED THE 90 DEGREE MARK TODAY.
FOG AND LOW CLOUDS ARE CONFINED PRIMARILY TO THE IMMEDIATE COAST
THIS EVENING...EXCEPT FOR SOME LOCAL INLAND INTRUSION NEAR
MONTEREY BAY. IT'S UNLIKELY THERE WILL SIGNIFICANT ADDITIONAL
INLAND DEVELOPMENT OF LOW CLOUDS/FOG OVERNIGHT AS LONG AS THE
MARINE LAYER REMAINS SHALLOW AND ONSHORE FLOW REMAINS WEAK.
CURRENT FORT ORD PROFILER OUTPUT SHOWS THE MARINE INVERSION HAS
LOWERED TO LESS THAN 1000 FEET. GIVEN THAT THE UPPER RIDGE IS
FORECAST TO CONTINUE STRENGTHENING OVERHEAD THROUGH AT LEAST
MIDDAY SATURDAY...SEE NO REASON TO EXPECT EITHER AN INCREASE IN
MARINE LAYER DEPTH OR AN UPTICK IN ONSHORE FLOW.
THEREFORE...SATURDAY SHOULD BE A DAY MUCH LIKE TODAY WITH AREAS OF
FOG NEAR THE OCEAN AND SUNNY AND WARM WEATHER INLAND. IN
FACT...MOST INLAND VALLEYS SHOULD BE SLIGHTLY WARMER TOMORROW...AT
LEAST ACCORDING TO THE ECMWF GUIDANCE WHICH WAS THE BEST
TEMPERATURE GUIDANCE FOR TODAY'S INLAND TEMPS. THE TRICKY AREA
WILL BE THE NORTH BAY VALLEYS WHERE LIGHT SOUTHERLY FLOW MAY ALLOW
FOR SOME INFILTRATION OF MARINE AIR OVERNIGHT AND RESULT IN SOME
COOLING ON SATURDAY.
THE UPPER RIDGE AXIS WILL BEGIN TO SHIFT EASTWARD ON SATURDAY
NIGHT AS AN UPPER LOW CURRENTLY CENTERED NEAR 30N/140W TRACKS ENE
TOWARDS THE CA COAST. THE MARINE LAYER WILL PROBABLY BEGIN TO
DEEPEN ON SATURDAY NIGHT AND LOW CLOUDS WILL BEGIN TO DEVELOP
FARTHER INLAND. BUT THE BIG INLAND PUSH OF MARINE AIR IS EXPECTED
ON SUNDAY AND SUNDAY NIGHT WHEN THE UPPER LOW APPROACHES POINT
ARENA AND ONSHORE FLOW RAMPS UP. TEMPERATURES ON SUNDAY WILL BE AS
MUCH AS 15 DEGREES COOLER THAN ON SATURDAY. LITTLE OR NO CLEARING
IS EXPECTED IN COASTAL AREAS ON SUNDAY. THE UPSHOT IS THAT FOR
THOSE WHO WANT TO ENJOY SUNNY AND WARM WEATHER THIS
WEEKEND...SATURDAY LOOKS TO BE THE BEST BET...ESPECIALLY FOR
LOCATIONS AWAY FROM THE IMMEDIATE COAST.
COOL CONDITIONS WILL CONTINUE ON MONDAY AS THE UPPER LOW TRACKS
ACROSS NORTHERN CA. MOST MOISTURE WITH THE LOW IS FORECAST TO BE
ALOFT AND SO SHOWER ACTIVITY WITH THE LOW IS EXPECTED TO BE
LIMITED TO THE NIGHER MOUNTAIN RANGES OF NORTHERN CA. THE MARINE
LAYER MAY DEEPEN ENOUGH BY MONDAY TO MIX OUT.
A SHORTWAVE RIDGE IS FORECAST TO BRING OUR AREA WARMER WEATHER ON
TUESDAY AND WEDNESDAY...BUT THAT WARMING TREND IS NOT EXPECTED TO
LAST LONG AS AN UPPER TROUGH IS FORECAST TO APPROACH THE COAST BY
THURSDAY OF NEXT WEEK.
&&
.AVIATION...AS OF 11:30 PM PDT FRIDAY...VFR CONDITIONS WILL
PREVAIL ACROSS THE REGION...EXCEPT OVER MONTEREY BAY AREA
TERMINALS. LIFR CIGS ARE EXPECTED OVER KMRY AND KSNS THROUGH
16Z-17Z SATURDAY MORNING. A WEAK ONSHORE GRADIENT AND SHALLOW
MARINE LAYER (APPROX. 800 FEET DEEP) WILL KEEP STRATUS AT THE
COAST WITH LITTLE INLAND PENETRATION ASIDE FROM THE SALINAS
VALLEY AND LOCAL COASTAL VALLEYS.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT
WITH LIGHT AND VARIABLE WINDS. A SEABREEZE WILL KICK IN AROUND
21Z SATURDAY WITH WINDS IN THE 10 TO 15 KT RANGE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LIFR CIGS WILL PERSIST THROUGH 16Z-
17Z SATURDAY MORNING WITH LIGHT AND VARIABLE WINDS. A SEABREEZE
IS EXPECTED TO KICK IN AROUND 21Z-22Z SATURDAY AFTERNOON WITH WINDS
IN THE 8 TO 12 KT RANGE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.